Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Cold sweats, weakness in legs, shoulders, neck, blurred vision, on norvasc, took flu shot, steroid injections. Treatment ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
Hello I am a 220lb 38 yo african american male. I am vacationing in Colombia, been here 7 months. I went in for a flu shot on 9/24, and I think I was incompetently given some kind of steroid. I have since had cold sweats, weakness in legs shoulders and neck and fallen six times. I have also had blurred vision and comprimised balance strength and energy. I take 5 mg of a Colombian version of Norvasc daily. Is this something that should improve over a matter of days, or could my health be comprimised and a possible stroke have occured. What can I do?

Thank you XXXXXXX
Posted Fri, 27 Apr 2012 in General Health
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
You had a flu shot on 24th september. Sometimes after taking the flu shot if your body's immunity is compromised then you might feel some flu like symptoms due to the effect of vaccine on your body. Steroid shots do not cause this kind of weakness in the body.
The weakness you are feeling and repeated falling might be due to this. I would advise that you support your body with good hydration, adequate sleep, a well-balanced diet and a moderate exercise regimen. Exercise is actually good for the immune system which is why I suggest it here. In addition you can supplement your diet with some Vitamin C - 1000 mg daily and consider drinking some immune boost type of tea such as Echinacea which is readily available at most supermarkets.
I expect your symptoms to gradually level off and improve over the next week or two. In the event that this does not occur, I suggest you visit with your primary physician for a complete physical exam and possibly some blood work as well. In the meantime, try not to worry about this and focus on maintaining good health as I have recommended with diet, fluid intake and exercise as well as adequate sleep (7-9 hours per night).

Hope this answers your query.I will be glad to answer the follow up queries that you have.
Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor